It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board


Acid Reflux / GERD Board Index


[QUOTE=kacyc;4995165]Thanks for replies... not many success stories though!

Yes, this is the worst time of my life too and I feel for everyone else going through this ordeal. I realise it is a trauma on the body and mind, not simply an illness.

I quit cold turkey - Omeprazole 2 x 20mg - without knowing anything about rebound, then got worse (rebound) so went back on Omeprazole but only went back on 1 x 20mg.

I have since been suffering from the original rebound of quitting, and halving from 40mg to 20mg + also trying to wean off slowly the remaining 20mg.

I'm really not sure what is worse. The problem with weaning off is that you remain ON the medication and the side effects continue. You are also adding rebound to more rebound each time you reduce. But on the other hand the pain of going cold turkey is worse, but perhaps means the whole healing process is faster. I don't think the body can properly rebalance until you are free of meds.

For anyone at the thinking stage, and doing your research first, my advice having been through it (still going through it) would be not to attempt to go cold turkey in the first place but to slowly slowly wean off and hoepfully avoid too bad rebound. You can't change your mind, once you have tried going cold turkey the rebound is let loose and even deciding to go back on meds doesn't control it, because you need more meds than you were taking once the rebound has set in.

It is a trap and very hard to get out.

I would also be interested in more detailed info about how you experience rebound as it is not just one single pain is it. I am trying to work out whether the bloating to the point you think you are going to pop is caused by the meds or by the acid. I thought it was the meds, and it improved as I took less, but it is really bad at the moment, but so is the acid, and also I tried Zantac... didn't really help, but maybe made the bloating worse![/QUOTE]

GAVISCON ADVANCE... ....

I have managed to come off PPIs for about 5 months now - but am on GAVISCON ADVANCE instead which I'm finding much better and my health improved quite remarkably once I was able to stop lansoprazole. Also I stopped getting really bad constipation and my energy levels are gradually improving - I felt constantly exhausted.

Basically I was originally put on lansoprazole because I'd had problems with food getting stuck in my esophagus and then I kept getting spasms - whilst abroad I was prescribed NSAIDs/muscle relaxants to try and allow the food to pass - but doctors back home were worried that it might damage my esophagus further. Lansoprazole was a precautionary measure. The doctors/specialists kept telling me to continue with the lansoprazole and I ended up on it for 8-9 months. When I did try to stop them, I got terrible heartburn - something I'd never had before. I then read on the internet that if you didn't have an overproduction of stomach acid in the first place, that taking PPIs could actually cause you stomach to go into overproduction of acid and give you heartburn. In the end I started to reduce the dose very gradually from twice a day to once a day and then spliting the tablets in half - finally taking half a tablet alternate days, then once every 3 days etc. I still was getting some heartburn but came across the fact that Gaviscon Advance could be taken by people wanting to come off PPIs. I ask my GP if she could prescribe it and she did - I'm so glad that I was able to come off the lansoprazole - many additional symptoms that I had stopped or improved and I think it's important that it was Gaviscon Advance rather than the regular dual action one- as the normal Gaviscon neutralises stomach acid. Gaviscon Advance causes a foam type raft to form to protect the esophagus from acid reflux, but doesn't neutralise your stomach acid if I understand it correctly - which is the key. Maybe this is a better alternative? I'm gradually trying to reduce the amount of Gaviscon Advance I'm taking and have gone from 2 chewable tablets after meals and 2 at bedtime to only 1 after meals and at night. Hope this info helps!!

I sometimes get bloating - it used to be worse - I've read that a lot of people with reflux/heartburn actually don't have enough stomach acid - using PPIs actually makes it even less - then your stomach doesn't work properly and can't digest your food. Then it just sits in your stomach starting to ferment - and apparently this can cause bloating and other problems - and make you very tired if your body is not able to absorb the nutrients it needs properly.





All times are GMT -7. The time now is 02:22 AM.





© 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!